Alert archive / Michigan / Frost Advisories in 2007
Frost Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Oct 12, 2007, 8:21 PM EDT for 18 counties in Michigan. It took effect at Oct 13, 2007, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2007, 8:21 PM EDT (00:21 UTC)
- In effect from
- Oct 13, 2007, 1:00 AM EDT
- Expired
- Oct 13, 2007, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 130021 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 821 PM EDT FRI OCT 12 2007 ...FROST LIKELY OVERNIGHT... .CLEARING SKIES AND DIMINISHING WINDS WILL LEAD TO A VERY CHILLY NIGHT. MANY LOCALES WILL EXPERIENCE FROST OVERNIGHT IN THE ADVISORY AREA. PRECAUTIONS SHOULD BE TAKEN NOW TO LIMIT DAMAGE TO TENDER VEGETATION. MIZ037>040-043>046-050>052-057>059-066-067-073-074-130830- /O.NEW.KGRR.FR.Y.0004.071013T0500Z-071013T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 821 PM EDT FRI OCT 12 2007 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT SATURDAY. TEMPERATURES WILL FALL INTO THE LOW TO MID 30S OVERNIGHT LEADING TO FROST ACROSS THE ADVISORY AREA. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JK
2 follow-up statements
000 WWUS73 KGRR 130802 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 AM EDT SAT OCT 13 2007 ...FROST THROUGH MID MORNING... .WITH CLEAR SKIES AND LIGHT WINDS MANY LOCALES IN SOUTHERN LOWER MICHIGAN HAVE SEEN TEMPERATURES PLUMMET INTO THE 30 TO 35 DEGREE RANGE. FROST WILL REMAIN A THREAT TO TENDER VEGETATION UNTIL WARMER CONDITIONS DEVELOP TOWARD MID MORNING. MIZ037>040-043>046-050>052-057>059-066-067-073-074-131200- /O.CON.KGRR.FR.Y.0004.000000T0000Z-071013T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 402 AM EDT SAT OCT 13 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES FROM 30 TO 35 WILL LEAD TO FROST ACROSS THE ADVISORY AREA. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ JK
000 WWUS73 KGRR 131224 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 824 AM EDT SAT OCT 13 2007 ...FROST ADVISORY HAS EXPIRED... .SUNRISE HAS ALLOWED THE TEMPERATURES TO BEGIN TO WARM. THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. MIZ037>040-043>046-050>052-057>059-066-067-073-074-131330- /O.EXP.KGRR.FR.Y.0004.000000T0000Z-071013T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS... CHARLOTTE...LANSING...BATTLE CREEK...JACKSON 824 AM EDT SAT OCT 13 2007 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE...AS SUNRISE HAS ALLOWED THE TEMPERATURES TO BEGIN TO WARM. MANY LOCATIONS DIPPED INTO THE MIDDLE 30S...WITH A FEW SITES DROPPING INTO THE 20S. THE COLDEST TEMPERATURES THIS MORNING WERE...26 DEGREES AT LEOTA IN CLARE COUNTY AND 27 DEGREES AT BIG RAPIDS. $$ DUKE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 12, 8:15 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 12, 8:15 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 815 PM EDT FRI OCT 12 2007 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(406 PM EDT FRI OCT 12 2007) HIGH PRESSURE WILL BUILD INTO THE AREA THIS WEEKEND WHICH SHOULD ENSURE MAINLY DRY CONDITIONS. A FEW VERY ISOLATED LAKE EFFECT RAIN SHOWERS MAY BE POSSIBLE NEAR LAKE MICHIGAN TONIGHT...BUT FOR THE MOST PART IT SHOULD BE DRY. LATE IN THE WEEKEND...SUNDAY NIGHT... SHOWERS COULD TRY TO DEVELOP OVER CENTRAL LOWER MICHIGAN...BUT THE BULK OF THE WEEKEND WILL BE DRY. GENERALLY PARTLY CLOUDY SKIES THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR NORMAL WITH HIGHS IN THE UPPER 50S TO LOWER 60S. FROST IS A GOOD POSSIBILITY BOTH SATURDAY AND SUNDAY MORNINGS. && .SHORT TERM...(815 PM EDT FRI OCT 12 2007) GIVEN THE CLEARING TREND THAT WAS ONGOING THIS EVENING FEEL A FROST ADVISORY IS WARRANTED OVERNIGHT. MOST AREAS HAVE ALREADY BECOME MOSTLY CLEAR AND WITH WINDS EXPECTED TO DECOUPLE THIS EVENING FROST IS BECOMING A HIGHER LIKELIHOOD. WILL LEAVE THE SW PORTION OF THE CWA OUT OF THE ADVISORY...SW OF A MKG-GRR-RMY LINE...AS THIS AREA WILL CONTINUE TO SEE A STEADIER FLOW OFF THE LAKE AS WELL AS A BIT MORE CLOUD COVER OVERNIGHT. WILL JUST CALL FOR PATCHY FROST HERE. NPW WILL BE OUT SHORTLY. SATURDAY THROUGH SUNDAY LOOKS TO BE A FAIRLY QUIET PERIOD WITH GENERALLY PARTLY CLOUDY CONDITIONS IN PLACE. SATURDAY NIGHT/SUNDAY MORNING WILL BE ANOTHER SHOT AT FROST. THIS MAY BE A BETTER OPPORTUNITY WITH THE SURFACE RIDGE RIGHT OVER THE AREA. AREAS OF FROST IN THE ZONES AND HWO IN THIS TIME FRAME...AS IT IS FOR TONIGHT. SUNDAY NIGHT...WE ADDED A MENTION OF SHOWERS ACROSS CENTRAL LOWER MICHIGAN IN A ZONE OF WARM AIR ADVECTION ASSOCIATED WITH A DEVELOPING WARM FRONT. && .LONG TERM...(406 PM EDT FRI OCT 12 2007) UPPER LOW EXPECTED TO CLOSE OFF OVER THE DESERT SW THIS WEEKEND IS NOW EXPECTED BY A MAJORITY OF THE MODELS TO ROTATE TO THE NE AND PHASE WITH THE NRN STREAM SYSTEM DROPPING SOUTH OUT OF CANADA. THE RESULT OF THIS WILL BE THE UPPER LOW REMAINING OVER THE REGION A BIT LONGER...AND BRINGING A THREAT OF RAIN TO THE AREA FROM MON RIGHT ON THROUGH WED. TEMPS WILL BE HELD DOWN IN THE UPPER 50S TO LOWER 60S WITH CLOUD COVER AND THE CHC OF RAIN. THE LOW IS THEN EXPECTED TO GET KICKED OUT AS ADDITIONAL ENERGY COMES IN OFF OF THE PACIFIC AND DIGS ANOTHER UPPER TROUGH OVER THE ROCKIES ON THU. THE TROUGH IS SHOWN BY A GOOD PORTION OF THE GFS ENSEMBLE MEMBERS...GFS...AND THE 00Z ECMWF TO APPROACH THE AREA ON FRI AND BRING ADDITIONAL CHCS OF RAIN. && .AVIATION...(745 PM EDT FRI OCT 12 2007) VFR CONDITIONS TO CONTINUE THROUGH SATURDAY. I TRENDED THE FORECAST TOWARD LESS CLOUDS. LOW LEVEL TEMPERATURES(925 MB) ARE SHOWN TO RISE THROUGH THE NEXT 24 HRS. WITH LESS POTENTIAL FOR LAKE EFFECT...FEEL THAT WE WILL SEE MORE IN THE WAY OF SCATTERED CLOUD COVER...RATHER THAN BROKEN. LOOKING A LAKE SUPERIOR AT THIS TIME...MOST OF THE LAKE IS CLOUD FREE. CONSIDERING WE ARE DOWNSTREAM...COUPLED WITH THE DECREASING CLOUD COVER OVER LAKE MI...I SUSPECT THE CLOUD COVER WILL DECREASE AT TAF SITES. && .MARINE...(406 PM EDT FRI OCT 12 2007) WAVES AT THE SOUTHERN LAKE MICHIGAN BUOY ARE AROUND 3 FEET THIS EVENING. WE ARE NOT EXPECTING ANY SIGNIFICANT RISE IN WAVE HEIGHTS THE NEXT COUPLE DAYS AS HIGH PRESSURE GRADUALLY BUILDS INTO THE AREA. THE NAM DOES FLARE UP WINDS OVER THE LAKE A BIT ON SATURDAY...BUT STILL BELIEVE WAVES WILL BE WELL BELOW SMALL CRAFT CRITERIA. && .HYDROLOGY...(406 PM EDT FRI OCT 12 2007) NO HYDRO ISSUES ARE ANTICIPATED THROUGH THE SHORT TERM FCST PERIOD...WITH PRIMARILY A DRY FORECAST EXPECTED THROUGH THE WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...FROST ADVISORY OVERNIGHT NORTH AND EAST OF MKG-GRR-RMY LINE. LM...NONE. && SYNOPSIS: DUKE SHORT TERM: DUKE/JK LONG TERM: NJJ AVIATION: MJS MARINE: DUKE HYDROLOGY: DUKE
Hazardous weather outlook, Oct 12, 2:41 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 241 PM EDT FRI OCT 12 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 241 PM EDT FRI OCT 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE ACROSS THE SOUTHWEST QUARTER OF LOWER MICHIGAN TONIGHT. THE EXTENT OF CLOUD COVER OVERNIGHT IS A BIT UNCERTAIN...SO SIMILARLY SO IS THE EXTENT OF FROST. MANY LOCATIONS COULD DIP INTO THE MIDDLE 30S TONIGHT IT APPEARS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FROST ARE POSSIBLE ONCE AGAIN SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-131000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 241 PM EDT FRI OCT 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:00 PM EDT | Frost Advisory | GRR | Clare, Clinton, Gratiot, Ionia, Isabella, Kent and 8 more | 17 hr |
Nearby
Frost Advisories in Michigan, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.